Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 143, NWS Lincoln, IL

August 2, 2001Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 2, 2001, 4:30 PM CDT for Stark County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 2, 2001, 4:30 PM CDT (21:30 UTC)
Expired
Aug 2, 2001, 5:30 PM CDT
In force
60 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stark County, IL

The radar

The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2001-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2814 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2001-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2814 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 022131
SVRSPI

ILC175-022230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
430 PM CDT THU AUG 2 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARK COUNTY IN NORTH CENTRAL ILLINOIS

* UNTIL 530 PM CDT

* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ELMIRA...OR ABOUT 6 MILES SOUTH OF
  KEWANEE...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELMIRA
  TOULON
  WYOMING
  CASTLETON

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STAnTEMENTS.

LAT...LON 4129 8992 4112 9003 4099 8983 4100 8966
          4115 8963

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:54 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Aug 2, 2:54 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
254 PM CDT THU AUG 2 2001

MAIN CONCERNS WILL BE PRECIPITATION...POSSIBLE STRONG STORMS...HEAVY
RAINFALL POTENTIAL...AND TEMPERATURES.

LATEST 18Z SFC ANALYSIS DEMONSTRATES A SFC COLD FRONT ACROSS
WISCONSIN SOUTHWEST INTO SOUTH CENTRAL IOWA. SFC OUTFLOW BOUNDARY
WAS ALSO ACROSS CENTRAL ILLINOIS. LATEST 1845Z IR SATELLITE SHOWS
PLENTY OF MID AND HIGH CLOUDS ACROSS ILLINOIS. LATEST 1845Z W/V
IMAGE HAS S/W ACROSS NORTHERN ILLINOIS...ANOTHER ACROSS UPPER
MIDWEST INTO CENTRAL PLAINS STATES. LATEST 1845Z VISIBLE IMAGE SHOWS
SOME ENHANCED CU ACROSS SOUTHERN IOWA. LATEST 18Z MSAS DATA SHOWS
SURFACE LI/S -6 TO -8 ACROSS CWA. LATEST 1854Z KILX RADAR HAS
THUNDERSTORMS SOUTH AND EAST OF A CLINTON TO SPI LINE MOVING
SOUTHEAST. LATEST 1848Z KDVN RADAR SHOWS THUNDERSTORMS DEVELOPING
ACROSS EAST CENTRAL IOWA MOVING EAST-SOUTHEAST.

MODELS FAIRLY SIMILAR WITH MAIN FEATURES...HOWEVER DIFFERENCES WERE
NOTED ESPECIALLY WITH HANDLING SOME OF THE S/WS. ELECTING TO USE AN
AVN/ETA BLEND.

ETA SLOWLY MOVES SFC COLD FRONT SOUTH ACROSS CWA BY FRIDAY MORNING.
SFC HIGH PRESSURE BUILDS ACROSS GREAT LAKES REGION ON FRIDAY
AND PUSHES SFC FRONT SOUTH AND EAST. RIDGE ACROSS MID MS VALLEY AND
PLAINS STATES SHIFTS SLIGHTLY WEST INTO WESTERN PLAINS STATES. ETA
KEEPS +20 H85 TEMPS THRU 00Z SAT...THEN DROPS +18 TO +20 H85
TEMPS BY 00Z SUN. ETA KEEPS 70-80 PERCENT 700MB RH TIL 06Z FRI...
THEN A DECREASE TIL 30-40 PERCENT THRU 00Z SUN. ETA PLACES 80
PERCENT 925MB RH THRU 18Z FRI...THEN A DECREASE TO 50-60
PERCENT THRU 00Z SUN. ETA T/H CROSS SECTIONS PLACES HIGH LOW LEVEL
MOISTURE BETWEEN 06Z THRU 18Z FRI...THEN DECREASE AT ALL LEVELS
THRU 12Z SAT. ETA 310K ISENTROPIC SFC INDICATES SOME WEAK COND
PRES DEF AND POTENTIAL PCPN THRU 12Z FRI...THEN MOVES IT SOUTH
AND EAST OF CWA.  LATEST MODEL SOUNDINGS SHOW FAIRLY MOIST AIR
THRU 06Z FRI...THEN DRIER AIR WORKING BY 00Z SAT THRU 00Z SUN.
P/WS NEAR 2 INCHES. WITH STORMS MOVING TOWARDS SE CWA...WITH VERY LOW
FFG IN SE 8 COUNTIES...WITH POTENTIAL ADDITIONAL THUNDERSTORMS...WILL
ISSUE FFA TONIGHT FOR SE CWA. ALSO WILL MONITOR CURRENT RADAR TRENDS
AND MAY NOT MENTION POPS TONIGHT IN PARTS OF CWA. WILL GO PERIODS OF
THUNDERSTORMS.

THANKS FOR COORDINATION WITH PAH...IND...STL.

EXTENDED LOOKS FAIRLY DRY. HOWEVER...WILL HAVE TO MONITOR ANY MCS
DEVELOPMENT INTO NEXT WEEK. WILL INTRODUCE CHC OF PCPN NEXT
THURSDAY WITH ANOTHER POSSIBLE FRONT NEAR CWA.

TEMPERATURES ARE SIMILAR AND WILL NOT STRAY TOO FAR FROM GUIDANCE.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI BB 072/089 065/087 064 13730
PIA BB 071/089 064/087 064 13730
DEC BB 072/089 065/087 065 13730
CMI BB 071/088 064/086 063 13730
MTO BB 072/089 065/088 064 13731
LWV BB 073/090 067/088 066 13742

.ILX...FLASH FLOOD WATCH ILZ062-063-066>068-071>073.

EH

In the hours before

Special weather statement, Aug 2, 12:18 PM CDT, 4 hours 12 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-021800-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1218 PM CDT THU AUG 2 2001

...LOCALLY HEAVY RAINFALL POSSIBLE LATER THIS AFTERNOON AND INTO
TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL
ILLINOIS THIS AFTERNOON...WITH CONTINUED CHANCES INTO TONIGHT.
CONDITIONS ARE FAVORABLE FOR THESE STORMS TO MOVE SLOWLY AND PRODUCE
HEAVY RAINFALL. SOME OF THESE STORMS...NORTHWEST OF THE ILLINOIS
RIVER COULD PRODUCE SEVERE WEATHER LATER THIS AFTERNOON AND INTO
THIS EVENING.

THEREFORE SPOTTER ACTIVATION MAY BE REQUIRED.

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:03 PM CDTSevere Thunderstorm WarningILXKnox57 min
Aug 2, 4:46 PM CDTSevere Thunderstorm WarningILXFulton, Peoria59 min
Aug 2, 4:51 PM CDTSevere Thunderstorm WarningILXMarshall54 min
Aug 2, 4:57 PM CDTSevere Thunderstorm WarningILXKnox33 min
Aug 2, 5:25 PM CDTSevere Thunderstorm WarningILXMason, Tazewell80 min
Aug 2, 5:43 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler62 min
Aug 2, 5:51 PM CDTSevere Thunderstorm WarningILXLogan, Menard69 min
Aug 2, 6:13 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon77 min
Aug 2, 6:22 PM CDTSevere Thunderstorm WarningILXCass53 min
Aug 2, 6:39 PM CDTSevere Thunderstorm WarningILXMorgan, Scott66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.